Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 160, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2021, 7:54 PM CDT for Smith County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2021, 7:54 PM CDT (00:54 UTC)
- Expired
- Jun 6, 2021, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Smith County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:59 PM CDT | HAIL 1 | 2 S Tyler, TX | QUARTER SIZE HAIL FELL A COUPLE MILES SOUTH OF DOWNTOWN TYLER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
363
WUUS54 KSHV 070054
SVRSHV
TXC423-070145-
/O.NEW.KSHV.SV.W.0160.210607T0054Z-210607T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
754 PM CDT Sun Jun 6 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Central Smith County in northeastern Texas...
* Until 845 PM CDT.
* At 753 PM CDT, a severe thunderstorm was located over Tyler, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tyler, Winona and Red Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3222 9528 3230 9545 3256 9530 3247 9511
TIME...MOT...LOC 0053Z 208DEG 19KT 3235 9531
HAIL...1.00IN
WIND...60MPH
$$
192 follow-up statements
874
WWUS54 KSHV 070125
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
825 PM CDT Sun Jun 6 2021
TXC423-070145-
/O.CON.KSHV.SV.W.0160.000000T0000Z-210607T0145Z/
Smith TX-
825 PM CDT Sun Jun 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTH CENTRAL SMITH COUNTY...
At 825 PM CDT, a severe thunderstorm was located near Tyler, moving
east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tyler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3228 9541 3243 9531 3237 9518 3222 9528
TIME...MOT...LOC 0125Z 208DEG 19KT 3250 9522
HAIL...1.00IN
WIND...60MPH
$$
19445
WWUS54 KSHV 070135
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
835 PM CDT Sun Jun 6 2021
TXC423-070145-
/O.EXP.KSHV.SV.W.0160.000000T0000Z-210607T0145Z/
Smith TX-
835 PM CDT Sun Jun 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SMITH COUNTY
WILL EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3228 9541 3243 9531 3237 9518 3222 9528
TIME...MOT...LOC 0135Z 208DEG 19KT 3254 9519
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:04 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 6, 7:04 PM CDT, 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 704 PM CDT Sun Jun 6 2021 .AVIATION... VFR conditions will continue this evening, with isolated convection possible through mid-evening before gradually diminishing. Low MVFR cigs are expected to develop across the region between 06-10Z, with IFR/LIFR cigs developing shortly thereafter across portions of E TX/N LA/SW AR. These cigs should slowly lift/become MVFR by 15Z, although convection should begin to quickly increase across the region by the mid and late morning hours. Have delayed VCTS mention until that time areawide, with convection becoming numerous by midday as it advances E across N LA/SW AR. Cigs should remain MVFR with the convection, although some improvements to VFR are expected as the convection gradually diminishes from W to E during the afternoon. Did hang on the VCTS mention though for the afternoon as any convection may redevelop along lingering outflow bndrys. SE winds 4-8kts tonight will become S 7-10kts after 15Z, except VRB in/near the developing convection. /15/ && .PREV DISCUSSION... /issued 216 PM CDT Sun Jun 6 2021/ SHORT TERM.../Tonight through Monday Night/ Lots of instability currently residing across the Four State Region attm. This combined with PWATS over 1.7 inches and a stubborn upper trough across Central Texas/Southern Oklahoma providing the necessary forcing on it's eastern flank and you have the perfect ingredients for scattered thunderstorms and that is exactly what we see ongoing attm across portions of the region. Should see a downward turn in storm coverage beyond late this evening for most areas with the exception of our far west and northwest zones where some progs suggest nocturnal convection with better storm coverage underneath the core of the upper trough itself across S OK and N TX. Will need to watch this closely as if we can get some sort of convective complex generated to our west and northwest overnight, then its remnants would likely move our way during the day Monday. Kept categorical pops going for the day Monday before best storm coverage appears to shift to near and north of the I-20 Corridor of NE TX and N LA which includes all of S AR and SE OK as the upper trough finally begins to lift out into N AR and Missouri late Monday Night. This convection as we saw last night, will continue to be prolific rainfall producers where training takes place. While the probability of this is high, the areal coverage of this likelihood is not so will forgo the need of a Flash Flood Watch at this time. Did shave NBM temps somewhat for daytime highs on Monday, otherwise, stayed pretty close to NBM guidance through the short term. 13 && LONG TERM.../Tuesday through Sunday/ The low-pressure system that has been wreaking havoc on the Four- States region will have finally pulled northeast to start this long- term forecast. However, one system will be replaced by another, as another shortwave will be moving across the area Tuesday morning. Thankfully, this system is much more progressive than the last one, as rain chances move northeast throughout the day on Tuesday, and into Tuesday night. As this second disturbance moves out of the region, upper-level ridging will begin to build in behind it. This will allow for an extended dry period into next weekend. However, while most of the area will remain dry, not all of the area will be encapsulated in the ridge. This will result in some of our eastern zones being stuck in a NW flow pattern, which will allow for some lingering rain chances during this long-term period. With this ridge moving in, and skies starting to clear, this will also allow for temperatures to start to warm up across the region. Widespread 90+ degree temperatures look likely by Wednesday, with similar afternoon temperatures likely into next weekend. /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 82 73 89 / 40 80 40 50 MLU 71 84 73 88 / 40 80 30 60 DEQ 68 81 70 84 / 40 80 70 70 TXK 70 81 72 84 / 40 80 60 70 ELD 68 81 70 85 / 40 80 60 70 TYR 72 82 74 89 / 40 80 40 40 GGG 70 82 73 88 / 40 80 40 40 LFK 72 86 75 91 / 40 80 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Jun 6, 4:35 AM CDT, 15 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 435 AM CDT Sun Jun 6 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-070945- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 435 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will be possible across the entire region today, with localized heavy rain possible. This could lead to isolated flash flooding in low lying and poor drainage areas, and in locations that have seen significant rainfall in the past week. However, no widespread organized hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Heavy rain early next week may lead to localized flash flooding concerns across some areas. Otherwise, the risk of severe storms will generally remain low through this period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed.
In the hours before
Special weather statement, Jun 6, 5:24 PM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Shreveport LA 524 PM CDT Sun Jun 6 2021 TXZ150-151-062330- Panola TX-Rusk TX- 524 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PANOLA AND NORTHEASTERN RUSK COUNTIES UNTIL 630 PM CDT... At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near Henderson, moving east at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tatum, Church Hill, Oak Hill and Stewart. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3213 9473 3228 9479 3237 9452 3219 9445 TIME...MOT...LOC 2223Z 251DEG 9KT 3221 9470 19
Special weather statement, Jun 6, 7:09 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
709 PM CDT Sun Jun 6 2021
TXZ136-070100-
Smith TX-
709 PM CDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH COUNTY UNTIL 800 PM
CDT...
At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tyler, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tyler, Winona and Red Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3235 9545 3257 9533 3248 9513 3224 9530
3231 9545
TIME...MOT...LOC 0009Z 210DEG 10KT 3235 9534
19Special weather statement, Jun 6, 7:43 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Shreveport LA 743 PM CDT Sun Jun 6 2021 TXZ152-153-166-070145- Nacogdoches TX-San Augustine TX-Shelby TX- 743 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NACOGDOCHES... CENTRAL SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 845 PM CDT... At 743 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Macune, or 20 miles south of Center, moving northeast at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Center, San Augustine, Shelbyville, Bland Lake, Neuville, Chireno, Hurstown, Denning, James, Jericho and Calgary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3140 9424 3149 9442 3190 9421 3177 9393 TIME...MOT...LOC 0043Z 209DEG 22KT 3152 9429 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Special Weather Statement | SHV | Smith | 51 min |
| Jun 6, 7:43 PM CDT | Special Weather Statement | SHV | Shelby | 62 min |
| Jun 6, 7:51 PM CDT | Areal Flood Advisory | SHV | Smith | 114 min |
| Jun 7, 3:04 AM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 52 hr |
| Jun 7, 8:03 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 49 hr |
| Jun 7, 8:47 AM CDT | River Flood Warning | SHV | Gregg | 24 hr |
| Jun 7, 8:52 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 4 days |
| Jun 7, 11:51 AM CDT | Special Weather Statement | SHV | Cherokee, Smith | 54 min |
| Jun 7, 12:37 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Nacogdoches, Rusk, Smith, Upshur and 1 more | 53 min |
| Jun 7, 1:41 PM CDT | Special Weather Statement | SHV | Angelina, Harrison, Nacogdoches, Panola, Rusk | 49 min |
| Jun 7, 2:20 PM CDT | Special Weather Statement | SHV | Panola | 40 min |
| Jun 7, 2:30 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 45 min |
| Jun 7, 3:37 PM CDT | Special Weather Statement | SHV | Sabine | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.